Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So im on a low dose accutane 20mg and doing very well but dermatologist wants to updose me to 40mg? Any takes/comments on this would be greatly appreciate it, and by the way my face is looking fabulous:) cant wait to be done im 1 month in.

Edited by Jenjen84

Share this post


Link to post
Share on other sites

I would stay as far away from Accutane as you can, any dose. I took it and now on top of still getting breakouts I have a constant brain fog/trouble focusing. You can see below the excessive amounts of products I have to use to keep my skin *normal* after destroying it with Accutane

Edited by JustinCPhT

Share this post


Link to post
Share on other sites

Justin if that is you in the photo, your skin looks fine. Plus you have a nice beard too, I'd say Accutane worked for you from what I can see. And how do you know your "brain fog" wouldn't have happened even if you hadn't used Accutane. I feel foggy sometimes too, like when I am hungover. Im on month 3 of Accutane and I haven't gotten a real pimple in about a month. No more brain fogginess or loss of focus than what I'd normally have. Dry lips and some cracking in the corners of my mouth as a result are the only complaints I have at this time



And JenJen is your derm wants to boost you up, I'd say do it. Your doctor knows best, or at least more than the average joe on here with no medical background. Plus you don't want to regret it later wishing you'd taken a higher dose. Do it up girl

Share this post


Link to post
Share on other sites

Thank you for your replies:)

And justin did you have brain fog before accutane.curious?

I mean im not having side effects but my concern is if i up dose wht if it happens im tempted but my skin is pretty clear now ugh! Dont know?

Share this post


Link to post
Share on other sites

there are arguments that have been made that a long term, lower dosage will work just as well as better than a higher dose over a smaller period time. All it takes is a simple google search to find onformation on that. In my opinion, if you can bump it up a little, and still last the whole 6 months or whatever was originally intended for you than that is the better option. You only do it once right? You don't want to look back and say you wish you did a higher dosage, when all that really would have happened was dry skin and some chapped lips.

By the way my lips have gotten really chapped the last few weeks and started cracking in the corners for the last two weeks or so, which is very embarrassing trying to pick up girls and basically looks like you have herpes or something haha. But I've found the last few days that aquaphor really works well. Before that I had used Vaseline and occasionally hydrocortisone ointment, those worked okay I guess....I just ordered some dr. dan's cortibalm as well because I heard that helps a lot. I'm not holding anything back

Share this post


Link to post
Share on other sites

Thats great moneyball29

What month are u on? My lips are dry but not cracking just yet,i do however get dry eye and use lubricant for that it helps and im also taking milk thistle i gotta remember to inform my dermatologist about that but anyways im going to my second month:) skin looks good just a bit dry i use baby oil on body and tea tree and face lotion cethaphil on face

Share this post


Link to post
Share on other sites

I'm 2 1/2 months into Accutane now. My lips are still dry but the cracking in the corners has gotten a lot better with aquaphor and dr. dan's cortibalm.



I was on 40 mg the first month and 60 mg/month since then

Share this post


Link to post
Share on other sites

Yes i take 2 pills of milk thistle although bottle recommends 4 a day i only do two and i heard zinc is good as well but i haven't tried it yet.also do a probiotic pill just in case cause it wont do no harm :) I'm going to my second month of accutane all is well so far i drink plenty of water throughout the day and moisturize with lotion and oil:) good luck moneyball

Edited by Jenjen84

Share this post


Link to post
Share on other sites

Waste of time to take all those vitamins. I have done them all, just take a multivitamin and eat really clean. Too much fish oil causes me to break out. Too much of anything isn't good. I would exfoliate my lips and use Carmex. Exfoliating (baking soda mixed with oatmeal and honey) helps with the peeling, and I did have some days where my lip would bleed, I'd go to sleep with a gob of Neosporin on them. I make a lot of my skin care stuff from bulk, much cheaper (:

I think a lot of the threads on vitamins are a total waste of time. You may see a slight insignificant difference. If your healthy overall you shouldn't need any more minerals in you other than what you are getting from your food. It gets so overwhelming, but trust me I have spend a shit ton of money on pills. But it is up to you, the clearing of your skin will be due to the Accutane not the vitamins, you wouldn't even be able to know what was helping since Accutane is the most potent and which will override anything else you are taking.

As side note, if you've read the ravs about taking taking biotin for the hair loss that you may experience after the course, NOT worth it, let your body handle it. Biotin can cause acne too. Mother nature gets made when we mess with her, I suggest just letting Accutane do its job first and foremost.

Share this post


Link to post
Share on other sites

Yes my face is clear she wants to up dose me to 40mg i don't know why she would want to do such a thing if I'm clearing wonderfully and doing well on 20mg?

Share this post


Link to post
Share on other sites

I would speak to your dermatologist and ask why she wants to bump you up. She may have plans in mind that we won't know. It won't hurt to ask. :)

Share this post


Link to post
Share on other sites

Yes my face is clear she wants to up dose me to 40mg i don't know why she would want to do such a thing if I'm clearing wonderfully and doing well on 20mg?

The reason why your doc wants to bump you up is that you need an accumulative amount of medication in your body for accutane to fully do its job, possible full remission of acne. Without the full amount of Accutane in your system for the 6 month course you have a larger chance of the acne returning.

I know it's frustrating as you are clear on 20mg, but honestly, that is nothing! I was afraid too, I wanted to start on 20mg but my derm put me on 40mg, but I know how stubborn my skin was so in the end, she was right, but I had pretty dosing, but it was accurate for my weight.

The higher dosing does come with side effects and watch your body closely for the next few months. Tell your doc about EVERY side effect no matter how minor. Eat really well, don't stress out your liver any more than it is while you are on accutane.

Let's say you did only take 20mg but that I would mean you'd be on the course for prob longer than a year. You also may read higher dose equals higher risks, every medication comes with risk. Every dose. You'll be just fine. Although you may get an initial breakout from the increased dose but it will pass ❤️

Share this post


Link to post
Share on other sites

Thanks for your feedback guys

And at melie87 i haven't yet gotten to 40mg im not ready but i see your point maybe next month i will bump it up but at the meantime im concerned about my well being and liver:/ im depressed because i had a sigh that shows a side effect for bad liver.not something i wanna add on the internet but lets just say its not a good sigh although my derm says im ok and she feels its not due to accutane

Now i wanna quit because i fear for my health

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×